Alert archive / New York / Special Weather Statements in 2014

Special Weather Statement, NWS Buffalo, NY

July 3, 2014Allegany County, New York

NWS Buffalo, NY issued this special weather statement at Jul 3, 2014, 4:05 PM EDT for Allegany County, New York. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2014, 4:05 PM EDT (20:05 UTC)
Expired
Jul 3, 2014, 5:00 PM EDT
In force
55 min
Issued by
NWS Buffalo, NY

County Allegany County, NY

The radar

The Buffalo radar (KBUF), 100 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2014-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2014-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
-78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

552 
WWUS81 KBUF 032005
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
405 PM EDT THU JUL 3 2014

NYZ020-021-032100-
ALLEGANY NY-CATTARAUGUS NY-
405 PM EDT THU JUL 3 2014

...AN AREA OF STRONG THUNDERSTORMS MOVING ALONG THE PENNSYLVANIA AND NEW YORK 
   BOARDER MOVING INTO ALLEGANY COUNTY...

* AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS 
  UP TO 40 MPH...AND HEAVY RAIN.  THIS AREA OF STORMS WAS LOCATED 6 
  MILES SOUTH OF WEST MILLS...AND MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  WELLSVILLE...
  BOLIVAR...
  RICHBURG...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4200 7844 4206 7843 4247 7803 4247 7772
      4199 7775

$$
REYNOLDS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 3, 3:27 PM EDT, 38 minutes earlier.

Area forecast discussion, Jul 3, 3:27 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
327 PM EDT THU JUL 3 2014

.SYNOPSIS...
A SLOW MOVING FRONTAL SYSTEM WILL FINALLY MOVE INTO NEW ENGLAND
FRIDAY WHILE HIGH PRESSURE BUILDS ACROSS THE LOWER GREAT LAKES
REGION.  THIS WILL PROVIDE THE AREA WITH YET ANOTHER FINE WEEKEND
WITH DRY WEATHER AND ABUNDANT SUNSHINE.

&&

.NEAR TERM /THROUGH FRIDAY/...
A SLOW MOVING UPPER LEVEL TROUGH OVER THE EASTERN US WILL CRAWL
EASTWARD OVER THE NEXT DAY WITH WEAK COLD ADVECTION ALOFT GENERALLY
REMAINING NORTH OF LAKE ONTARIO.  AT THE SURFACE...ONE OF SEVERAL
SLOW MOVING SURFACE BOUNDARIES OVER THE PAST SEVERAL DAYS HAS MOVED
A LITTLE EAST INTO CENTRAL NY...WITH A FEW MORE STILL UPSTREAM.
ONE BOUNDARY WAS CLEARLY VISIBLE IN SATELLITE DATA AROUND 17Z IN
SOUTHERN ONTARIO WITH A WELL DEFINED WIND SHIFT...BUT IS HARDER TO
FIND NOW. REGARDLESS...THE TREND OF SLIGHTLY COOLER AIR AND LOWER
DEWPOINTS CONTINUE TO FILTER IN WITH EACH SUCCESSIVE WEAK
BOUNDARY.

FOR THE REMAINDER OF THE AFTERNOON...THE MAIN SURFACE BOUNDARY
TOGETHER WITH ABUNDANT MOISTURE AND LIFT PARALLEL TO THE BOUNDARY
ARE COMING TOGETHER TO PRODUCE RAIN AND SOME THUNDERSTORMS OVER
CENTRAL NY...WITH HIGHER INSTABILITY LEADING TO SEVERE WEATHER
ACROSS CENTRAL/EASTERN PA AND S CENTRAL NY. THIS MAY EVENTUALLY
TRANSITION TO A HEAVY RAIN EVENT...BUT THE WORST SHOULD GENERALLY
REMAIN EAST OF THE GENESEE VALLEY/FINGER LAKES REGION. FURTHER
UPSTREAM...A THIN BROKEN LINE OF CONVECTION CAN BE FOUND UNDER THE
MAIN JET FROM WESTERN PA/NY INTO SOUTHERN ONTARIO. THE NORTHERN
SECTION IS LOW TOPPED WITHOUT MUCH DEVELOPMENT RIGHT NOW...WITH A
LITTLE MORE INSTABILITY WITH THE LINE APPROACHING THE PA/NY BORDER
ALONG THE SOUTHERN TIER.

LATER THIS EVENING...THE ABOVE MENTIONED SOUTHERN ONTARIO BOUNDARY
WILL WORK ITS WAY ACROSS THE NIAGARA FRONTIER. SOME OF THE MODELS
DEVELOP SOME CONVECTION WITH/BEHIND THIS FEATURE...BUT CONFIDENCE
IS RATHER LOW. UNFORTUNATELY THE TIMING COINCIDES ROUGHLY WITH
ANY 3RD OF JULY FIREWORKS IN THE BUF METRO AREA. SATELLITE TRENDS
DO NOT CURRENTLY SUPPORT CONVECTIVE DEVELOPMENT...AND WITH THE
SURFACE FEATURE RACING OUT AHEAD OF MINIMAL UPPER LEVEL
SUPPORT...THINK THAT THE MODELS ARE OVERDONE. FOR THE KROC
AREA...CONFIDENCE IS HIGHER FOR DRY WEATHER THIS EVENING.

FURTHER EAST...SEVERAL LINES OF CONVECTION WILL CONTINUE TO MOVE
OFF TO THE EAST THROUGH ABOUT MIDNIGHT...WITH THE GREATEST CHANCE
FOR STEADY RAIN OVER THE EASTERN LAKE ONTARIO REGION...FOLLOWED BY
ABUNDANT LOW CLOUDS TOWARD DAYBREAK.

ON FRIDAY...NORTHWEST FLOW AND ABUNDANT LOW LEVEL MOISTURE WILL
CAUSE THE DAY TO START OFF WITH LOW CLOUDS OVER MUCH OF WESTERN
NY...WITH CLEARING OVER LAKE ERIE AND WESTERN LAKE ONTARIO
FIRST...FOLLOWED BY THE NIAGARA FRONTIER AND SOUTHERN LAKE ONTARIO
SHORELINE BY OR IN THE AFTERNOON.  THE NORTH COUNTRY MAY ALSO CLEAR
OUT...ALTHOUGH CONFIDENCE IS A LITTLE LOWER THERE DUE THE PRESENCE
OF THE WEAK COLD POOL ALOFT APPROACHING IN THE AFTERNOON.  THERE MAY
BE A STRAY SHOWER THERE LATE...WHILE THE REST OF WESTERN NY STAYS
DRY.

DEWPOINTS WILL BE DROPPING THROUGHOUT THE NEXT DAY OR SO...WITH
COMFORTABLE SETTING THE STAGE FOR YET ANOTHER NEARLY IDEAL WEEKEND.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
THE FIRST 36 HOURS OF THIS PERIOD WILL BE QUIET AND DRY AS SPRAWLING
HIGH PRESSURE OVER THE OHIO VALLEY SLOWLY DRIFTS EASTWARD TO THE MID
ATLANTIC STATES. PLENTY OF DRY AIR AND SUBSIDENCE ASSOCIATED WITH
THE BUILDING RIDGE WILL HELP TO SCOUR OUT ANY LEFTOVER PARTIAL CLOUD
COVER FRIDAY NIGHT...WITH MOSTLY SUNNY/MAINLY CLEAR SKIES THEN
FOLLOWING FOR SATURDAY AND SATURDAY NIGHT. OTHERWISE...EXPECT
COMFORTABLE TEMPERATURES AND HUMIDITY LEVELS. 850 MB TEMPS OF AROUND
+11C WILL SUPPORT WIDESPREAD HIGHS IN THE MID TO UPPER 70S ON
SATURDAY...WHILE NIGHTTIME LOWS RANGING FROM THE MID 40S TO MID 50S
FRIDAY NIGHT WILL MODERATE SOME 5 DEGREES OR SO FOR SATURDAY NIGHT.
AS IS TYPICALLY THE CASE...THE COOLEST READINGS BOTH NIGHTS WILL BE
FOUND ACROSS INTERIOR SECTIONS OF THE SOUTHERN TIER AND NORTH
COUNTRY.

ON SUNDAY...THE AXIS OF THE SURFACE RIDGE WILL SLIDE OUT INTO THE
WESTERN ATLANTIC...WHILE A LOW AMPLITUDE UPPER LEVEL TROUGH AND
ATTENDANT SURFACE REFLECTION DIGS ACROSS THE UPPER GREAT LAKES. THE
ENSUING WARM AIR ADVECTION PATTERN/DEVELOPING RETURN FLOW ACROSS OUR
AREA WILL HELP BOOST 850 MB TEMPS BACK UP TO +13C/+14C...WHICH
SHOULD ALLOW DAYTIME HIGHS TO RETURN TO NEAR NORMAL LEVELS IN THE
UPPER 70S TO LOWER 80S...THOUGH HUMIDITY LEVELS WILL REMAIN
COMFORTABLE WITH DEWPOINTS REMAINING CONFINED TO THE MID AND UPPER
50S. AFTER A MOSTLY SUNNY START TO THE DAY...THE DEVELOPING WARM AIR
ADVECTION REGIME WILL ALSO HELP TO SPREAD SOME MID AND HIGH CLOUDS
INTO THE AREA DURING THE LATE MORNING AND AFTERNOON HOURS...WHICH
WILL RESULT IN SKIES TRENDING MORE PARTLY SUNNY WITH TIME. WHILE
SOME OF THE 12Z GUIDANCE /MOST NOTABLY THE GFS...AND TO A LESSER
EXTENT THE NAM/ REMAINS MORE AGGRESSIVE AT DEVELOPING SOME SCATTERED
CONVECTION INTO THE AREA LATE IN THE DAY...AT THIS POINT THESE
SOLUTIONS STILL APPEAR TO BE OVERDONE AND HAVE THEREFORE BEEN
DISREGARDED IN FAVOR OF THE CONSISTENTLY DRIER AND MORE REASONABLE-
LOOKING ECMWF AND GEM GLOBAL. THUS...SUNDAY IS STILL EXPECTED TO BE
A DRY DAY AT THIS PARTICULAR JUNCTURE.

SUNDAY NIGHT...THE SHORT TERM PERIOD WILL COME TO A CLOSE WITH THE
AFOREMENTIONED UPPER TROUGH/SURFACE WAVE PRESSING A BIT FURTHER
SOUTHEASTWARD INTO THE CENTRAL GREAT LAKES AND NEARBY SOUTHERN
ONTARIO. IN ADVANCE OF THIS SYSTEM...WARM AIR ADVECTION WILL
CONTINUE TO ADVECT AN INCREASINGLY WARM AND MOIST AIRMASS INTO OUR
REGION THROUGH THE NIGHT...WITH THE ENCROACHING TROUGH EVENTUALLY
PROVIDING ENOUGH LARGE-SCALE LIFT TO WARRANT SOME LOWER-END CHANCES
OF SHOWERS AND THUNDERSTORMS OVERNIGHT. UNDER THIS REGIME AND WITH A
DECENT SOUTHWESTERLY LOW LEVEL FLOW IN PLACE...NIGHTTIME LOWS WILL
RUN A SOLID 10 DEGREES OR SO WARMER THAN THOSE OF THE PREVIOUS
NIGHT...WITH READINGS RANGING FROM THE LOWER 60S ACROSS INTERIOR
PORTIONS OF THE SOUTHERN TIER AND NORTH COUNTRY...TO NEAR 70 ALONG
THE LAKE ERIE SHORE AND PORTIONS OF THE NIAGARA FRONTIER.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
IN THE EXTENDED PORTION OF THE FORECAST...THE MEDIUM RANGE GUIDANCE
HAS BEEN SLOWLY BUT STEADILY COMING INTO BETTER AGREEMENT FOR THE
MONDAY-MONDAY NIGHT PERIOD. DURING THIS TIME FRAME...THE 12Z GFS...
ECMWF...AND GEM GLOBAL ALL FURTHER DIG UPPER-LEVEL TROUGHING ACROSS
THE LOWER GREAT LAKES AND NORTHEAST...WITH ITS ASSOCIATED SURFACE
REFLECTION SLIDING FROM SOUTHERN ONTARIO/QUEBEC TO THE CANADIAN
MARITIMES AND GRADUALLY PUSHING ITS TRAILING COLD FRONT ACROSS OUR
AREA MONDAY AFTERNOON AND EVENING. GIVEN THIS DEVELOPING CONSENSUS
AND SUGGESTIONS OF PLENTIFUL MOISTURE /PWATS OF 1.5 TO 2 INCHES/...
GOOD FORCING...AND MODEST INSTABILITY POOLING ALONG AND AHEAD OF THE
FRONT...HAVE BUMPED POPS FOR MONDAY AFTERNOON AND EVENING UP TO
THE LOW LIKELY RANGE. DEPENDING UPON THE EXACT TIMING OF THE FRONT
AND WHETHER ENOUGH INSTABILITY CAN ULTIMATELY BE REALIZED...THERE
COULD ALSO BE A RISK FOR STRONG TO SEVERE STORMS MONDAY AFTERNOON
AND EVENING SEEING THAT THE GFS AND ECMWF BOTH DEPICT A DEEP LAYER
OF 35-50 KT NEAR-UNIDIRECTIONAL WEST-SOUTHWEST FLOW BETWEEN 850 AND
500 MB. WHILE THIS POTENTIAL IS STILL MUCH TOO UNCERTAIN TO BE WORTH
MENTIONING IN THE HWO AT THIS PARTICULAR JUNCTURE...THIS TIME FRAME
WILL CERTAINLY NEED TO BE WATCHED CLOSELY OVER THE NEXT FEW DAYS.

FOLLOWING THE PASSAGE OF THIS FRONT...THE GUIDANCE REMAINS IN GOOD
AGREEMENT ON BROAD UPPER-LEVEL TROUGHING LINGERING ACROSS THE GREAT
LAKES AND NORTHEAST THROUGH THE BALANCE OF THE PERIOD...THOUGH IT
ALSO CONTINUES TO SHOW CONSIDERABLE VARIANCE ON THE TIMING AND
POSITIONING OF ANY EMBEDDED SHORTWAVE FEATURES AND THEIR ASSOCIATED
SURFACE REFLECTIONS...WHICH IS TYPICALLY THE CASE THIS FAR IN
ADVANCE. WITH THIS MAKING THE PLACING/TIMING ANY ATTENDANT ROUNDS OF
CONVECTION NEXT TO IMPOSSIBLE...FEEL THAT A RETURN TO LOW BROADBRUSH
CHANCES OF SHOWERS/THUNDERSTORMS IS THE BEST COURSE OF ACTION FOR
THE TUESDAY-THURSDAY TIME FRAME...EVEN THOUGH THERE WILL ALMOST
CERTAINLY BE PLENTY OF RAINFREE PERIODS DURING THIS THREE-DAY
WINDOW.

WITH RESPECT TO TEMPS AND HUMIDITY LEVELS...EXPECT GENERALLY WARMER
AND MORE HUMID-THAN-AVERAGE CONDITIONS IN ADVANCE OF THE COLD FRONT
ON MONDAY...WITH THE PERSISTENT UPPER-LEVEL TROUGH THEN LIKELY
SPELLING A RETURN TO NEAR NORMAL TEMPS AND MODERATE HUMIDITY LEVELS
FOR THE BALANCE OF THE PERIOD.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
SEVERAL WEAK FRONTAL BOUNDARIES WILL CONTINUE EASTWARD ACROSS
THROUGH THIS EVENING...WITH GENERALLY THIN LINES OF CONVECTION AND
BRIEF MVFR WITH GENERALLY VFR CONDITIONS OTHERWISE. CIGS WILL
LOWER LATER TONIGHT AS NORTHWEST UPSLOPE FLOW TAKES HOLD. SOME IFR
CONDITIONS WILL BE FOUND IN THE HIGHER TERRAIN WITH PATCHY OR
AREAS OF FOG AND/OR LOW CLOUDS. CONDITIONS WILL IMPROVE NEAR THE
LAKES FIRST ON FRIDAY...WITH EVENTUAL CLEARING OVER ALL REGIONS
BEYOND 18Z.

OUTLOOK...
SATURDAY AND SUNDAY...VFR.
MONDAY AND TUESDAY...MVFR/VFR WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS.

&&

.MARINE...
SEVERAL WEAK FRONTAL BOUNDARIES WILL CONTINUE EASTWARD ACROSS THE
LOWER GREAT LAKES THROUGH TONIGHT...WITH EVENTUAL NORTHWEST FLOW
TAKING HOLD INTO FRIDAY. CLOUDS WILL CLEAR OUT FRIDAY MORNING
WITH SOME BORDERLINE SCA CONDITIONS ALONG THE WESTERN LAKE ONTARIO
REGION...AND CHOPPY CONDITIONS OVER LAKE ERIE. HIGH PRESSURE WILL
PROVIDE LIGHT/VARIABLE WINDS FOR SATURDAY...WITH SOME SLIGHTLY
HIGHER SOUTHWESTERLY WINDS ON SUNDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...ZAFF
NEAR TERM...ZAFF
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...ZAFF
MARINE...ZAFF
Hazardous weather outlook, Jul 3, 5:05 AM EDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
505 AM EDT THU JUL 3 2014

NYZ001>003-010>012-019-020-085-040915-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-SOUTHERN ERIE-
505 AM EDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004>008-013-014-021-040915-
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON-ONTARIO-
ALLEGANY-
505 AM EDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A STALLED
FRONTAL BOUNDARY OVER THE GENESEE VALLEY AND FINGER LAKES
TODAY. THERE IS A POTENTIAL FOR LOCALLY HEAVY RAINFALL WITH THESE
SHOWERS AND THUNDERSTORMS THAT MAY RESULT IN LOCALIZED FLOODING OF
LOW LYING POORLY DRAINED AREAS AND RISES ON SMALL STREAMS AND
CREEKS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-040915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
505 AM EDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jul 3, 3:54 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
354 PM EDT THU JUL 3 2014

NYZ008-032030-
LEWIS NY-
354 PM EDT THU JUL 3 2014

...A LINE OF STRONG THUNDERSTORMS MOVING ACROSS LEWIS COUNTY...

* AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS UP TO 40 MPH...AND HEAVY RAIN.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 7 MILES NORTH OF LOWVILLE TO 21 MILES
  SOUTHEAST OF LOWVILLE...AND MOVING NORTHEAST AT 50 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  INDIAN RIVER...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS LINE OF STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4345 7545 4390 7564 4411 7517 4362 7510

REYNOLDS
Special weather statement, Jul 3, 4:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
405 PM EDT THU JUL 3 2014

NYZ020-021-032100-
ALLEGANY NY-CATTARAUGUS NY-
405 PM EDT THU JUL 3 2014

...AN AREA OF STRONG THUNDERSTORMS MOVING ALONG THE PENNSYLVANIA AND NEW YORK
   BOARDER MOVING INTO ALLEGANY COUNTY...

* AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS
  UP TO 40 MPH...AND HEAVY RAIN.  THIS AREA OF STORMS WAS LOCATED 6
  MILES SOUTH OF WEST MILLS...AND MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  WELLSVILLE...
  BOLIVAR...
  RICHBURG...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4200 7844 4206 7843 4247 7803 4247 7772
      4199 7775

REYNOLDS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 3:54 PM EDTSpecial Weather StatementBUFLewis36 min

Nearby

Special Weather Statements in New York, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.